Posted by julielynne on June 19, 2001, at 9:34:21
In reply to Re: withdrawal symptoms coming off zoloft, posted by Linda C on June 18, 2001, at 20:10:36
Linda, if you can deal with the withdrawal symptoms, you may want to stay Zoloft-free. The withdrawal
will go away -- I can't say how long it will take though. In my earlier post (10/13/00) I mentioned
how I was taking Xanax to get me through the Zoloft withdrawal. Xanax is also an anti-depressant but it
works immediately; however, it is highly addictive. I've been on it for years though and only take it
when absolutely necessary (usually during PMS). When I went off Zoloft, my doc switched me to Wellbutrin
which has been working well. AND I've lost the weight I gained on Zoloft! Wellbutrin is sometimes
prescribed to people as a weight-loss med. Depression/anxiety runs in my mother's family, so I will probably
be on something forever!
My 7-year-old son recently went through something that upset him badly and he was obsessing over it,
crying every night, and having anxiety attacks. (For anyone who has had these attacks, imagine watching
your child experience it! It sent me to the bottle of Xanax for myself!) His pediatrician was concerned
and put him on something called Busporine, an anti-anxiety drug that works differently from other
benzodiazepines and is non-addictive. He's been on it for less than a week and is doing much better.
She only wants him on it for two weeks. I think she said it is a fairly new drug. I mention this because
I can't deal with the way I felt without being on something, and if you're the same, you may want to
look at other options.